November 27, 2013 at 9:19 am #77545jules1982Member
Hello, yes, feeling down at times is completely normal. I remember that my mum couldn’t have Cisplatin on her second round of chemo, because her platelets were too low. We all felt very deflated.
All bloods should return to normal if you have a bit of a chemo-break, so enjoy this time.November 27, 2013 at 4:33 am #77544surfer1Spectator
It seems to be a normal thing, both the drop in counts and the feeling down thing. My husband’s counts were too low during his second and third cycle. The first time the onc postponed it one week and the counts were back up when we went back the next week. The second time it happened, the onc said to skip it (it was the second treatment in a cycle) and resume at the fourth cycle (tomorrow). We are anxious to see those results tomorrow morning.
I don’t know if there is anything to do to help the down feeling. I think it is completely normal but it still sucks.
I try and make sure he keeps eating healthy and he washes his hands all the time and wears a medical mask when he goes out and is around people.
Take care and I hope your numbers get better.November 27, 2013 at 4:22 am #77543lainySpectator
Dear Porter, all I can say is yep, totally normal. You know I get the same way and what I have is not as bad as any cancer but there are times after 2 years of this Krap and I use the term loosely and the word loosely, loosely! I sometimes wonder if what I am doing is the right thing, why has it taken this long and now I am on the most powerful stuff, Remicade with 15 side effects each day. So last week I go to my GI and he greets me with, “Do you want the surgery?” I said “NO! The only bag I want to wear is from Macy’s” He knows I won’t do the surgery so why did he ask. Just checking to see if I changed my mind? Don’t be sad, and it is normal and look upon it as a week’s reprieve. The chemo keeps cooking. I remember after Teddy’s 25 radiation zaps they needed to wait almost a month to do the Cyber Knife and the radiologist said don’t worry as it keeps on zapping for a few months. Try to think of good things. Are you doing anything for Thanksgiving?
Gee if you had known you could have come here! Say I wonder if the dive in your counts could also make you feel down? I know there are many on this site who have been through this and you can bring up posts with our search button or wait to hear from others. Sending you big hugs and much love.November 27, 2013 at 4:11 am #77542marionsModerator
Please don’t feel defeated rather understand that low blood counts are a side effect of chemotherapy. It is a common occurrence and in almost instances will correct itself for the upcoming treatment. Enjoy the time off and the break from it all. Try to stay away from people with colds and flu and wash your hands as often as possible. Have fun this weekend.
MarionNovember 27, 2013 at 4:11 am #77541mcwgoatSpectator
Sorry Porter that you weren’t able to get treatment today. It’s not unusual being you’re in the middle of your sixth cycle. It can get you down but please remember it’s just a blip right now. Did they give you anything to boost your white count or do they want to see if they’ll come up on their own?
I had that issue last year when I was on gemcitabine by itself. My counts went so low I had to miss treatment a couple times. I’m on gem/cis right now and I worry that it’s going to happen again. I’m scheduled for my third treatment this Friday and am already worrying my counts will be too low to get treatment. I guess that’s the nature of the beast with this disease we’re fighting.
It sounds like you’ve been doing fine so try to stay positive and know that there’s nothing you could have done to boost your white cell count. The strong chemo drugs do that and you can’t do anything about it.
Please know I will keep you in my prayers, praying that you will stay upbeat and get back on schedule next time you’re due for treatment.
Peace & Love,
MaryNovember 27, 2013 at 3:49 am #9180pfox2100Member
Hi all, so I drove up my two hours to our Hospital to get chemo today. To my disappointment I was not able to have my infusion due to low white counts. I know this is normal. I am in the middle of the 6th cycle and this is the first time this has happened. I left the infusion floor feeling very emotional. I felt somewhat defeated and got “hard” on myself asking what could I have done differently to keep those counts up. At first I immediately starting asking myself does this mean I am really starting to get “sick”, is the disease taking over? Among others on and on I went. I guess my first question is has anyone felt this way when/if they were turned down chemo due to counts? Again, I have been told that this is normal and likely happens and its just effects from the chemo and realistically there is not much I can do. It’s just one of those things that’s gonna happen. For a few months now I have just been fighting this damn thing and luckily have had very few side effects. Today has the been first day (in a while) that overall just feel defeated (that’s the best term I can find to use to explain how I feel. Defeated, scared, sad, and angry.
- The forum ‘General Discussion’ is closed to new topics and replies.